Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 56, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 23, 2016, 6:27 PM CDT for Clay County, Platte County, Missouri. It took effect at May 23, 2016, 6:32 PM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2016, 6:27 PM CDT (23:27 UTC)
- In effect from
- May 23, 2016, 6:32 PM CDT
- Expired
- May 24, 2016, 7:25 PM CDT
- In force
- 25 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Platte River at Smithville (SMHM7). The gauge peaked at 26.54 ft at May 23, 2016, 6:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 27 ft
- Moderate stage
- 30.5 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06821150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
751
WGUS43 KEAX 232327
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT MON MAY 23 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Little Platte River at Smithville affecting Clay and Platte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC047-165-242327-
/O.NEW.KEAX.FL.W.0056.160523T2332Z-160525T0025Z/
/SMHM7.1.ER.160523T2332Z.160524T0000Z.160524T0025Z.NO/
627 PM CDT MON MAY 23 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Little Platte River at Smithville.
* until Tuesday evening.
* At 5:30 PM Monday the stage was 26.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 27.3 feet by this evening. The river will fall below
flood stage by this evening.
&&
Latest
Location FS Stage Day/Time Forecast
Little Platte River
Smithville 27 26.3 Mon 05 PM 27.3 this evening
&&
LAT...LON 3938 9457 3939 9466 3940 9467 3941 9464 3941 9457
$$1 follow-up statement
916
WGUS83 KEAX 240259
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
959 PM CDT MON MAY 23 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Little Platte River at Smithville affecting Clay and Platte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC047-165-240329-
/O.CAN.KEAX.FL.W.0056.000000T0000Z-160525T0025Z/
/SMHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
959 PM CDT MON MAY 23 2016
The Flood Warning is cancelled for
The Little Platte River at Smithville.
* At 9:30 PM Monday the stage was 22.6 feet.
* Flood stage is 27.0 feet.
* Forecast...The river crested below flood stage at 26.5 feet. The
river will continue to fall to 14.1 feet by Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Little Platte River
Smithville 27 22.6 Mon 09 PM 21.7 early Tuesday morning
&&
LAT...LON 3938 9457 3939 9466 3940 9467 3941 9464 3941 9457
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 23, 6:20 PM CDT, 7 minutes earlier.
Area forecast discussion, May 23, 6:20 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 620 PM CDT MON MAY 23 2016 .Discussion... Issued at 330 PM CDT MON MAY 23 2016 Overnight convection over south central Nebraska sent an outflow boundary into northwest Missouri this morning. Sufficient moisture and elevated instability in place allowed new convection to initiate along the boundary by the late morning. Ongoing convection over central Kansas then progressed eastward and merged with the storms in northwest Missouri. Steady northeastward storm motion is flowing parallel with the now elongated surface boundary across eastern Kansas and western Missouri. This boundary is split across the KC metro and has produced localized flooding within the Kansas City area, with rain totals ranging from 2 to 4 inches reported in some areas. A flash flood warning has been issued for areas including the KC metro until 415 pm this afternoon. Once this boundary does finally push eastward later this afternoon, steady rain showers will continue behind this boundary into the evening hours, though these should be more progressive. Regardless, flooding concerns will continue throughout areas impacted earlier in the day and will need to be closely monitored through the evening. Afternoon highs behind this activity over NW Missouri will be kept to the mid 70s within the rain cooled air with temperatures expected to peak in the lower 80s ahead of this activity. No severe weather is anticipated along this boundary. For tonight and into Tuesday, the low-level jet will favor convection over central Kansas overnight. This may develop into an MCS that could then cross into western Missouri toward daybreak. Severe potential with this activity tomorrow should mostly be limited to NW Missouri, where marginal deep layer shear is present. Overall, much uncertainty resides with the forecast throughout the week and conditions will largely be dependent upon the previous day's activity and how the environment responds accordingly. Through the early portions of the week, current thinking is that severe potential will be limited with the lack of deep layer shear noted across the CWA. With that said, all other ingredients will be in place with moderate instability and ample moisture. Thus, cannot rule out the potential for severe activity Tuesday as anything that does manage to develop could produce large hail within tall core storms, along with possible strong winds. This trend will then continue into the mid-week as a steady stream of ample moisture is pulled northward from the Gulf through the remainder of the week. The dry line and forcing mechanisms will linger over central Kansas during this time. Thinking that any strong to severe storms will originate ahead of the dry line and advect into our area, if storms are able to maintain. As of now, Wednesday and Thursday will be the most favored periods for severe weather as the necessary ingredients begin to align. However, this may be limited by a capping inversion, all dependent on each day's previous progression. Activity may then subside temporarily heading into the weekend, though the unsettled pattern will continue shortly thereafter as another longwave trough settles over the southwestern CONUS. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 616 PM CDT MON MAY 23 2016 Forecast confidence is low as timing of critical elements like storms, low clouds and visibility is highly uncertain. That said, have mentioned -shra and vcts for late tonight through early afternoon. As timing of any potential thunderstorm complex becomes more certain then adding a tsra group can be done. But for now the confidence isn't there. Have kept conditions VFR tonight with MVFR during showers and storms as well as tomorrow afternoon when it looks like lower level moisture lingers over the area. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Welsh Aviation...CDB
Hazardous weather outlook, May 23, 4:52 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 452 AM CDT MON MAY 23 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 452 AM CDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW ROUNDS OF WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING AND AGAIN THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL PERIODS OF THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH AT LEAST FRIDAY...AND A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, May 23, 1:50 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
150 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FLASH FLOOD NORTH KANSAS CITY 39.13N 94.56W
05/23/2016 CLAY MO BROADCAST MEDIA
NORTH KANSAS CITY FIRE DEPT ASSISTING STRANDARD MOTORISTS
IN HIGH WATER. RELAYED BY NWS EMPLOYEE.
&&
32Local storm report, May 23, 2:10 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
210 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD GLADSTONE 39.20N 94.56W
05/23/2016 CLAY MO TRAINED SPOTTER
ROADS FLOODED THROUGHOUT CITY OF GLADSTONE
&&
32Local storm report, May 23, 2:27 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
227 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD OVERLAND PARK 38.98N 94.67W
05/23/2016 JOHNSON KS UNKNOWN
HIGH WATER AT 81ST AND METCALF. SOUTHBOUND LANE OF
METCALF CLOSED. RETRIEVED VIA SOCIAL MEDIA.
&&
32The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:43 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| May 23, 1:17 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 3 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.